zbMATH — the first resource for mathematics

Population dynamical behavior of Lotka-Volterra system under regime switching. (English) Zbl 1173.60020
Summary: We investigate a Lotka-Volterra system under regime switching
\[ dx(t) = \mathrm{diag}(x_1(t), \cdots , x_n(t))[(b(r(t)) + A(r(t))x(t))dt + \sigma (r(t))dB(t)] \] where \(B(t)\) is a standard Brownian motion. The aim here is to find out what happens under regime switching. We first obtain the sufficient conditions for the existence of global positive solutions, stochastic permanence and extinction. We find out that both stochastic permanence and extinction have close relationships with the stationary probability distribution of the Markov chain. The limit of the average in time of the sample path of the solution is then estimated by two constants related to the stationary distribution and the coefficients. Finally, the main results are illustrated by several examples.

60H10 Stochastic ordinary differential equations (aspects of stochastic analysis)
34F05 Ordinary differential equations and systems with randomness
92B05 General biology and biomathematics
Full Text: DOI
[1] Bahar, A.; Mao, X., Stochastic delay lotka – volterra model, J. math. anal. appl., 292, 364-380, (2004) · Zbl 1043.92034
[2] Bahar, A.; Mao, X., Stochastic delay population dynamics, Int. J. pure appl. math., 11, 377-400, (2004) · Zbl 1043.92028
[3] Gard, T.C., Persistence in stochastic food web models, Bull. math. biol., 46, 357-370, (1984) · Zbl 0533.92028
[4] Gard, T.C., Stability for multispecies population models in random environments, J. nonlinear anal.: theory, meth. appl., 10, 1411-1419, (1986) · Zbl 0598.92017
[5] Gard, T.C., Introduction to stochastic differential equations, (1998), Marcel Dekker · Zbl 0682.92018
[6] Ji, C.; Jiang, D.; Shi, N.; O’Regan, D., Existence, uniqueness, stochastic persistence and global stability of positive solutions of the logistic equation with random perturbation, Math. methods appl. sci., 30, 77-89, (2007) · Zbl 1148.34040
[7] Jiang, D.; Shi, N., A note on nonautonomous logistic equation with random perturbation, J. math. anal. appl., 303, 164-172, (2005) · Zbl 1076.34062
[8] Jiang, D.; Shi, N.; Li, X., Global stability and stochastic permanence of a non-autonomous logistic equation with random perturbation, J. math. anal. appl., 340, 588-597, (2008) · Zbl 1140.60032
[9] Jiang, D.; Shi, N.; Zhao, Y., Existence, uniqueness and global stability of positive solutions to the food-limited population model with random perturbation, Math. comput. modeling, 42, 651-658, (2005) · Zbl 1081.92039
[10] Khasminskii, R.Z.; Klebaner, F.C., Long term behavior of solutions of the lotka – volterra system under small random perturbations, Ann. appl. probab., 11, 952-963, (2001) · Zbl 1061.34513
[11] Mao, X., Delay population dynamics and environmental noise, Stoch. dynam., 5, 2, 149-162, (2005) · Zbl 1093.60033
[12] Mao, X., Stochastic differential equations and applications, (2007), Horwood Publishing Chichester
[13] Mao, X.; Marion, G.; Renshaw, E., Environmental Brownian noise suppresses explosions in population dynamics, Stochastic process. appl., 97, 95-110, (2002) · Zbl 1058.60046
[14] Mao, X.; Marion, G.; Renshaw, E., Asymptotic behavior of the stochastic lotka – volterra model, J. math. anal. appl., 287, 141-156, (2003) · Zbl 1048.92027
[15] Pang, S.; Deng, F.; Mao, X., Asymptotic property of stochastic population dynamics, Dynam. contin. discrete impuls. syst. ser. A math. anal., 15, 603-620, (2008) · Zbl 1171.34038
[16] Luo, Q.; Mao, X., Stochastic population dynamics under regime switching, J. math. anal. appl., 334, 69-84, (2007) · Zbl 1113.92052
[17] Takeuchi, Y.; Du, N.H.; Hieu, N.T.; Sato, K., Evolution of predator – prey systems described by a lotka – volterra equation under random environment, J. math. anal. appl., 323, 938-957, (2006) · Zbl 1113.34042
[18] Du, N.H.; Kon, R.; Sato, K.; Takeuchi, Y., Dynamical behavior of lotka – volterra competition systems: non-autonomous bistable case and the effect of telegraph noise, J. comput. appl. math., 170, 399-422, (2004) · Zbl 1089.34047
[19] Slatkin, M., The dynamics of a population in a Markovian environment, Ecology, 59, 249-256, (1978)
[20] Freedman, H.I.; Ruan, S., Uniform persistence in functional differential equations, J. differential equations, 115, 173-192, (1995) · Zbl 0814.34064
[21] Khasminskii, R.Z., Stochastic stability of differential equations, (1980), Sijtjoff and Noordhoff Alphen, (translation of the Russian edition, Moscow, Nauka, 1969) · Zbl 1259.60058
[22] Arnold, L., Stochastic differential equations: theory and applications, (1972), Wiley New York
[23] Friedman, A., Stochastic differential equations and their applications, (1976), Academic Press New York
[24] Mao, X.; Yuan, C., Stochastic differential equations with Markovian switching, (2006), Imperial College Press · Zbl 1126.60002
[25] Nevelson, M.B.; Khasminskii, R.Z., Stochastic approximation and recurrent estimation, (1972), Nauka Moscow
[26] Mao, X.; George Yin, G.; Yuan, C., Stabilization and destabilization of hybrid systems of stochastic differential equations, Automatica, 43, 264-273, (2007) · Zbl 1111.93082
[27] Clark, C.W., Mathematical bioeconomics: the optimal management of renewable resources, (1976), Wiley New York · Zbl 0364.90002
[28] Clark, C.W., Mathematical bioeconomics: the optimal management of renewable resources, (1990), Wiley New York · Zbl 0712.90018
[29] ()
[30] Bradshaw, C.; Brook, B., Ecological-economic models of sustainable harvest for an endangered but exotic megaherbivore in northern Australia, Natur. resource modeling, 20, 129-156, (2007) · Zbl 1159.91444
[31] Fan, M.; Wang, K., Optimal harvesting policy for single population with periodic coefficients, Math. biosci., 152, 165-177, (1998) · Zbl 0940.92030
[32] Shuai, Z.; Bai, L.; Wang, K., Optimization problems for general simple population with \(n\)-impulsive harvest, J. math. anal. appl., 329, 634-646, (2007) · Zbl 1105.92047
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.